If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Question

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Question

    [Question]

    Author: Ron (---.wp.shawcable.net)

    Date: 12-09-02 19:46

    My son had his dosage of nadolol moved from 20mg a day to 80mg a day about a month ago. Due to being over tired the doctor decided to go back down to 40mg and then will slowly increase to 80 mg.

    About 2 weeks ago he started to have diarrhea and then started to get hives that seem to come and go over the course of the day. (the very itchy type) The doctor prescibed prednizone and it seemed to work a bit but the hives continue to come back every othe day or so and the diarrhea has continued. Does anyine know if these things are a side effect of th Nadolo increase?? He has been on 20 mg Nadolol for just over 1 year now with no real side effects other than being tired.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Question]

    Author: Board Moderator (Sarah Beckley (---.client.attbi.com)

    Date: 12-10-02 01:18

    Dear Ron,

    I've been on nadolol for years and years now at 80 and below and I've never experienced anything like that, or heard of it.

    It is unlikely that the nadolol caused this since he has been on it for so long. I would take a look at other possibilities or try another beta-blocker. However, it not outside the realm of possibility it is the nadolol --just very odd.

    S

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Question]

    Author: Glen (65.247.42.---)

    Date: 12-10-02 04:44

    Ron, While I was on Inderal, I had diarreha regularly, since I was swithced to Atenolol in March I have not had one episode.

    My HCM Doc says Inderal was bad for that, so maybe others are as well.

    Maybe a change would make a difference.

    Glen

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Question]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 12-10-02 10:01

    I am not aware of anything that would cause this HOWEVER everyone is different, talk to the Dr. and a switch to a different BB may be in order.

    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: Question]

    Author: Pat (---.d00832.dlup.digitaldune.net)

    Date: 12-10-02 15:39

    Ron,

    It's VERY important that you talk with the doctor immediately! Hives reflect an allergy. Allergies can become life-threatening with repeated exposure to the agent which is causing the allergic response. Prednisone can stop the allergic response, but one cannot live for long on prednisone without another bunch of serious side effects. So you and the doctor need to piece together what your son has been exposed to, eliminate those things, and see if the hives go away. Then add the eliminated things back one at a time with time to see if the hives recur.

    Beta-blockers can cause allergies. I have been told it is possible to develop the allergic reaction to the medication at any time.

    As to the diarrhea. It is a fairly common side effect with many, many medications. My own physician told me mine is probably a result of my own beta blocker. But it is not an allergic response, so is not always a reason to quit the drug. There are OTC drugs which control the diarrhea.

    But do talk with the doctor first & try to determine causes. Then correct them.

    Good luck,

    Pat
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X